Mar 10, 2013 - 2:52 pm
My partner was diagnosed with RCC in November 2012. Unfortunately it had spread and there was a small nodule in the lung and a patch on the pelvic bone. Luckily though the main tumour was operable so on 7 December he had a radical nephrectomy and his left kidney was removed via keyhole. In January he was started on Sutent 50mg for the mets. After only 4 days his blood pressure (diastolic) was rising and he was put on Adlodipine 5mg. This BP med made him feel really really bad and the side effects were so awful that at Day 14 on Sutent they took him off the Sutent for 7 days which has really scared him and made him worried about the progression of the cancer mets.
We are now in Month 2 - Day 17. His BP started to rise again and this time they put him on Felodipine 5mg which he is tolerating well - hardly any side effects and it keeps his BP in good range during the day but come 7-8pm at night the diastolic is again rising and getting dangerously high. So on Wednesday of this week they also put him on Ramipril 2.5mg to take at night but they don't seem to work too well.
Not only that but his taste changes are not too bad when he is taking Sutent and Felodipine, but when you add the Ramipril to the mix his taste goes out of the window and yesterday and today he says that nothing tastes good or right at all and he is having to force the food down. It is only since he started taking the Ramipril that the taste has really gone downhill.
Does anyone else have these problems? And can anyone suggest an alternative BP med to Ramipril that might work better please?
He is doing so well on the Sutent and the only real side effect for him seems to be the rise in BP. He gets a bit of acid reflux and a minor taste difference but that's it really. If he didn't have to take the Ramipril which seems to be the problem medication I think he would be doing even better.
He has his first scan on 20 of this month and he is getting real anxious about it as you can imagine. And the worst is that there is nothing that I can do or say that will make it any better for him. As he said ... it's scary knowing that in 3 weeks they will tell me if I have a chance of living or whether I am going to die soon.
Any help or advice you can give on the BP meds would be so gratefully recieved.